Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 295, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 10, 2006, 2:12 PM CDT for Clay County, Illinois. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 2:12 PM CDT (19:12 UTC)
- Expired
- Aug 10, 2006, 2:29 PM CDT
- In force
- 17 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 12:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 101912 SVRILX ILC025-101945- /O.NEW.KILX.SV.W.0295.060810T1912Z-060810T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 212 PM CDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 245 PM CDT. * AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SAILOR SPRINGS...OR ABOUT 9 MILES NORTHEAST OF FLORA...AND WAS MOVING EAST AT 25 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3891 8856 3862 8856 3863 8829 3885 8830 $$ BARKER
1 follow-up statement
000 WWUS53 KILX 101929 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT THU AUG 10 2006 ILC025-101939- /O.CAN.KILX.SV.W.0295.000000T0000Z-060810T1945Z/ CLAY- 229 PM CDT THU AUG 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS CANCELLED... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. LAT...LON 3891 8856 3862 8856 3863 8829 3885 8830 $$ BARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:30 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 10, 10:30 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED HEAT INDEX THIS AFTERNOON NATIONAL WEATHER SERVICE LINCOLN IL 1030 AM CDT THU AUG 10 2006 .DISCUSSION... UPDATING FORECAST LATE THIS MORNING TO ADJUST WORDING. SEVERE MCS MOVING SE ACROSS NE IL HAS CONVECTION OVER FAR NE NE OF PEORIA AND DANVILLE. GALESBURG HAD 48 MPH WIND GUSTS AT 925 AM...BUT SO FAR SEVERE WINDS OF 58 MPH OR STRONGER HAS BEEN STAYING NORTH OF CENTRAL IL. A SEVERE THUNDERSTORM WARNING WAS ISSUED FOR NORTHERN VERMILION COUNTY. ANOTHER AREA OF STRONG TO POTENTIALLY SEVERE CONVECTION WAS OVER SE IA...FAR NE MO AND FAR WESTCENTRAL IL NW OF QUINCY. THIS CONVECTION WAS MOVING NE TOWARD MACOMB. YET ANOTHER AREA OF CONVECTION WAS OVER CENTRAL MO SOUTH OF THE MO RIVER AND DRIFTING NE TOWARD ST LOUIS. 15Z/10 AM SURFACE MAP SHOWS 1009 MB LOW PRESSURE OVER FAR SE NEBRASKA WITH A FRONTAL BOUNDARY EXTENDING EAST ACROSS NORTHERN MO INTO CENTRAL IL JUST SOUTH OF MACOM...PEORIA AND BLOOMINGTON TO JUST NORTH OF CHAMPAIGN...THEN ARCHES INTO SW INDIANA. TROPICAL AIR MASS OVER CENTRAL/SE IL AGAIN TODAY WITH DEWPOINTS IN THE LOW TO MID 70S WHILE TEMPS IN THE MID 70S TO AROUND 80F. SEEING MOSTLY SUNNY SKIES SOUTH OF A MACOMB TO PEORIA TO CHAMPAIGN LINE (SUNNY OVER SE IL) WHILE CLOUDY NORTH. QUITE UNSTABLE ALREADY WITH LIFTED INDICES MINUS 3 TO 4C WHILE CAPES 1500 TO 2500 J/KG SOUTH OF I-74. ALOFT 594 DM 500 MB SUBTROPICAL HIGH WAS OVER THE SOUTHERN PLAINS STATES AROUND TX WHILE A SHORT WAVE TROF WAS OVER WESTERN IOWA. SPC DOWNGRADED CENTRAL IL FROM A MODERATE TO A SLIGHT RISK THIS AFTERNOON AND EVENING. KEEPING LIKELY CHANCE OF CONVECTION DEVELOPING THIS AFTERNOON OVER CENTRAL AND SE IL AS FRONTAL BOUNDARY THAT HAS BEEN LIFTING SLOWLY NORTH SHOULD BE NEARLY STATIONARY THIS AFTERNOON...THEN SLIP BACK SOUTH TOWARD I-72 BY THIS EVENING AND SHORT WAVE FROM WESTERN IA MOVES EAST INTO CENTRAL/NORTHERN IL BY THIS EVENING. ATMOSPHERE TO GET VERY UNSTABLE WITH MORE HEATING AS TEMPS ELEVATE INTO THE MID TO UPPER 80S AND LOWER 90S FROM SPRINGFIELD AND DECATUR AND TERRE HAUTE SW AREAS WHERE HEAT INDEX 100 TO 105F. NEAR HEAT ADVISORY CRITERIA OF 105F AT LAWRENCEVILLE. DEWPOINTS IN THE 70S TODAY WITH NAM/WRF CAPES 2000 TO 4000 K/KG AND LIFTED INDEX MINUS 5 TO 9C THIS AFTERNOON. 40 TO 50 KNOT WIND SHEAR WILL REMAIN SUPPORTIVE OF SUPERCELLS AND TORNADOES POSSIBLE (2%) THOUGH THE BEST SEVERE WX THREAT WILL BE DAMAGING STRAIGHT LINE WINDS (45%)...FOLLOWED BY LARGE HAIL (30%). MID LEVEL SHORTWAVE TROUGH/MCV SHOULD ALSO BECOME A PLAYER LATER THIS AFTERNOON INTO THIS EVENING AS IT INTERACTS WITH STRONG INSTABILITY NEAR SURFACE FRONT OVER CENTRAL IL. GEOMETRY OF QUASI STATIONARY FRONT AT THE SURFACE AND MODERATE WNW MID LEVEL WINDS WILL FAVOR LONG LIVED MCS/S...LIKELY IN THE FORM OF ONE OR MORE BOW ECHOS. && .PREV DISCUSSION... 00Z ANALYSIS HAS FRONTAL BOUNDARY S OF CWA...ALONG THE MISS RIVER VALLEY NEAR STL...STRETCHING FROM CENTRAL SD TO THE ERN SEABOARD. HIGH PRESSURE RIDGE OUT OVER THE EAST COAST...AND ALSO OVER HUDSON BAY. WEAK NWRLY FLOW AT 500MB...WITH EDGE OF H5 HEIGHT GRADIENT JUST TO THE SW. DIURNALLY ENHANCED CONVECTION FROM YESTERDAY SURVIVING ENOUGH TO MAKE IT TO THE EARLY MORNING HOURS OVER ERN NE...AND GETTING SOME ASSISTANCE FROM A LOW LEVEL JET...HAS TURNED INTO QUITE THE COMPLEX THIS MORNING. SHORT WAVES DIFFICULT TO PICK OUT IN RAOB DATA OR ON PROFILERS...BETWEEN WEAK FLOW AND CURRENT MCC. MODELS CONTINUE TO BE A PROBLEM...COMPLETELY OUT OF CONCERT...PARTICULARLY IN THE FIRST 48 HOURS OF THE FORECAST. NAM/WRF BEING THE LEAST OF THE EVILS...AND SLIGHTLY AT AN ADVANTAGE IN THAT THE SEVERE CONVECTIVE FEEDBACK ISSUES OF THE PAST COUPLE NIGHTS APPEAR TO BE LESSENING AS THE MODELS COME TO GRIPS WITH THE PATTERN CHANGE FOR THE WEEKEND. SIDING WITH THE NAM/WRF IN THE SHORT TERM...AND GOING WITH THE MORE CONSISTENT AND MORE CONSERVATIVE ECMWF IN THE EXTENDED. SHORT-TERM...TODAY AND TOMORROW... PLENTY OF ACTIVITY MOVING OUT OF THE PLAINS...BUT WITH MAIN SFC BOUNDARY WELL SOUTH OF THE CWA...PRECIP WILL BE MORE OR LESS A FUNCTION OF THE SHORTWAVES MOVING THROUGH INCREASINGLY NWRLY FLOW OVHD...AND ANY BOUNDARIES THAT MAKE IT THIS WAY. CAPES IN EXCESS OF 5000 J/KG THIS AFTERNOON...WITH CONVECTIVE TEMPS AROUND 86F IN THE NORTH...AND A HIGHER 91F IN THE SW...WHICH WILL BE CLOSER TO THE FRONTAL BOUNDARY. WARM AIR AT H85 WILL ALSO BE ADVECTING INTO THE FA TODAY...HELPING TO PUSH THAT BOUNDARY SLIGHTLY UP TO THE NORTHEAST. WITH THE AMOUNT OF INSTABILITY AND VGP/S AT .6M/S2 ACCORDING TO THE NAM/WRF...ANY STORM MOVING ACROSS THE BOUNDARY INTO THE FA FROM THE SW HAVE THE POTENTIAL TO BECOME ORGANIZED AND PRODUCE SEVERE WEATHER...AND ISOLATED TORNADOS. WILL BUMP TO LIKELY POPS SW INTERSTATES 72 AND 74. BECOMING MORE WELL DEFINED LATE THURSDAY AND INTO FRIDAY IN THE FORECAST. MAJOR THICKNESS GRADIENT DRAPED ACROSS THE SRN TIP OF ILLINOIS...AND INVOF REMAINING FRONTAL BOUNDARY...PUT LOW POPS ACROSS THE SRN PORTIONS OF THE CWA AS THE SYSTEM PUSHES OUT OF THE CENTRAL CONUS...OR IS PUSHED OUT OF THE MIDWEST BY A BUILDING HIGH DOWN FROM SERN CANADA. LONG-TERM...FRIDAY NIGHT THROUGH WEDNESDAY... AS THE ENERGY PUSHES OUT TO THE EAST...THE FLOW STARTS TO TRANSITION FROM NWRLY TO MORE WRLY BY THE END OF THE WEEKEND. A UPPER LEVEL TROF IN THE DISTANT NORTH WILL HELP DRAG ANOTHER WEAK SFC BOUNDARY THROUGH LATE IN THE WEEKEND AND BRING CHC POPS FOR SUNDAY NIGHT THROUGH MONDAY. AFTER THAT...THE FORECAST BECOMES AN INTERESTING ISSUE OF TEMPS AS MODELS CONVERGE IN THE PATTERN...JUST NOT SO MUCH IN HOW FAR NORTH THE UPPER LEVEL RIDGE REACHES...AS A TROF MOVES OUT OVER THE ERN COAST...RESULTING IN A BIT OF A HIGH HEIGHTS AND WARM TEMPS FOR CENTRAL ILLINOIS. && ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HUETTL/HJS
Hazardous weather outlook, Aug 10, 11:40 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1140 AM CDT THU AUG 10 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1140 AM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS DOWNGRADED THE MODERATE RISK OF SEVERE THUNDERSTORMS TO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AS A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS OVER CENTRAL ILLINOIS THIS AFTERNOON...THEN SHIFTS SLOWLY SOUTH INTO SOUTHEAST ILLINOIS LATER TONIGHT. DAMAGING WINDS WILL BE THE MAIN HAZARD...WITH FREQUENT LIGHTNING AND HEAVY RAINFALL ALSO LIKELY. MORE STORMS MAY RE FIRE LATER THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO ILLINOIS FROM IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FRIDAY MAINLY FROM I-72 SOUTH...AND AGAIN ON SUNDAY NIGHT AND MONDAY AS A SERIES OF WEATHER DISTURBANCES AFFECT CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KMH/SHIMON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:04 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 31 min |
| Aug 10, 1:18 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 57 min |
| Aug 10, 1:32 PM CDT | Flash Flood Warning | ILX | Clay | 3 hr |
| Aug 10, 1:38 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 54 min |
| Aug 10, 1:59 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 46 min |
| Aug 10, 2:42 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.